Alert archive / Wisconsin / Special Weather Statements in 2019
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Jun 27, 2019, 11:49 AM CDT for Chippewa County, Rusk County, Wisconsin. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2019, 11:49 AM CDT (16:49 UTC)
- Expired
- Jun 27, 2019, 12:45 PM CDT
- In force
- 56 min
- Issued by
- NWS Twin Cities, MN
Counties Chippewa County, WI, Rusk County, WI
The radar
The La Crosse radar (KARX), 162 km from the middle of the area, began a volume at 16:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 4.8 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 352 J/kg
- Mixed-layer CIN
- -339 J/kg
- Mixed-layer LCL
- 1615 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
852
WWUS83 KMPX 271649
SPSMPX
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
1149 AM CDT Thu Jun 27 2019
WIZ016-025-027-271745-
Chippewa-Dunn-Rusk-
1149 AM CDT Thu Jun 27 2019
...A STRONG THUNDERSTORM WILL AFFECT RUSK...NORTHEASTERN DUNN AND
CHIPPEWA COUNTIES...
At 1149 AM CDT, a strong thunderstorm was located 8 miles southwest
of Weyerhaeuser, or 16 miles southeast of Rice Lake, moving east at
55 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Eau Claire, Ladysmith, Chippewa Falls, Lake Hallie, Stanley, Bloomer,
Lake Wissota, Cornell, Cadott, Colfax, Elk Mound and Bruce.
This includes the following highways...
Interstate 94 in Wisconsin between mile markers 50 and 55.
U.S. Highway 53 between mile markers 93 and 119.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4537 9092 4486 9092 4486 9177 4521 9179
4521 9154 4563 9154 4564 9068 4538 9068
TIME...MOT...LOC 1649Z 261DEG 46KT 4532 9149
$$
ETAWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jun 27, 5:48 AM CDT, 6 hours 1 minute earlier.
Area forecast discussion, Jun 27, 5:48 AM CDT, 6 hours 1 minute before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 548 AM CDT Thu Jun 27 2019 .UPDATE... Issued at 542 AM CDT Thu Jun 27 2019 Updated to include 12z aviation discussion below. && .SHORT TERM...(Today through Friday) Issued at 345 AM CDT Thu Jun 27 2019 Surface analysis early this morning shows a wavy quasi-stationary front extending from central Wyoming eastward across the Dakotas through southern MN on into the northern Ohio Valley region. Aloft, the pattern continues of a cutoff low over the Pacific NW with a ridge over the central CONUS. The overall upper level pattern will change very little over the next 24-36 hours, as the cutoff low will remain over the Pacific NW and the ridge over the central states will only continue to build. However, there are a few distinct shortwave disturbances on the western fringes of the ridge which will be capable of maintaining or even enhancing the ongoing MCV over the central Dakotas early this morning. Along with the stagnant upper level pattern, the surface front will also move very little as a whole, but segments of the front will waver which will be key into how convection, and hence the severe weather threat, will develop over the area today. Multiple elements promoting severe weather are in place: the nose of a LLJ, instability (MLCAPE) on the order of 2500-3500 J/kg, bulk shear approaching 30-35kt and enhanced isentropic lift in the vicinity of the warm front, especially over western MN. The X-factor will be how the ongoing convection develops and whether it continues to drive northward or makes more of a right turn to follow the front. Multiple versions of the HRRR tend to drive the MCV eastward over southern MN from 12z onward, pushing it towards the Twin Cities around 16z-18z. Other models, namely the NAM, keep the MCV well to the north while the GFS/EC muddy it up and give a less developed scenario. Given the better initializations of the HRRR, am opting to stick to that idea and continue the thinking that an organized cluster of storms will re-develop out of the ongoing system in southern MN and shift eastward through much of the WFO MPX coverage area this morning into this afternoon, close to the warm front location. With organized strong/severe storms of this nature, damaging straight-line winds will be the main hazard but some hail cannot be ruled out. SPC maintains a Slight Risk of severe storms and this is certainly warranted. As noted in its discussion, will need to see how this scenario evolves in case any upgrades are needed in later outlooks. Have already seen multiple wind gusts of 45-55kt in the western Dakotas with the ongoing storms. The other concern with this system is the high PWAT value (over 1.5 inches) and the high efficiency of rainfall developed with the existing MCS. Again noting the convective features in place, it would not at all be unreasonable to see fairly widespread 1-2" rainfall amounts during the day today with isolated higher amounts. While FFG looks reasonable and may be achieved, not expecting a lot of flooding issues due to that the ground can take on a lot of rain and has not received an overabundance of rainfall recently. By late in the day into the evening, the environment is expected to be well worked over from the passing MCV. The loss of insolation will also contribute to a loss of instability so have continued the idea of diminishing PoPs tonight through Friday. With the possible exception of isolated showers in interior Wisconsin tomorrow, the entire coverage area is expected to remain dry as the ridge axis aloft moves closer to being atop MN/WI. That said, the additional ground moisture from today's rain will contribute to a highly moisture atmosphere as evidenced by dewpoints climbing from the mid- upper 60s today to the upper 60s and lower 70s on Friday. Ongoing warm air advection will keep highs in the 80s both today and tomorrow which will allow heat index values to climb into the lower 90s, especially on Friday. .LONG TERM...(Friday night through Wednesday) Issued at 345 AM CDT Thu Jun 27 2019 GFS has been very consistent with its heat wave development into the weekend. This will likely result in heat headlines for at least a portion of the area. Upper ridge will build in behind the departing convection Friday evening and heights build in behind across the central/northern CONUS. Mid level warming should preclude convective development through Saturday night. There is a small chance of any convection that develops into northern MN Saturday night working south into central MN late. We maintained those small chance PoPs for now. On Saturday, temperatures should peak out in the 90s across the area with heat indices around 100 F. Temperatures in the mid/upper 90s and dewpoints in the lower 70s will produce lower 100's heat indices to the southwest under the deeper southerly flow and thermal ridge. Temepratures may be tempered somewhat Sunday with the possibility of more clouds and depending on timing, the front is progged to work into the area into the afternoon. This may limit heat indices somewhat, but dewpoint pooling along the front may produce similar heat conditions, especially over the southern half of the CWA. Severe potential can be expected with the front as it works southeast over the area. The front is progged to stall near/along the MN/IA border early in the weak as the upper flow becomes flatter/more zonal across the northern states. We will need to monitor convective trends with the front in the area. Heavy rain/flood threat could be on the increase along with periodic bouts of severe weather. Overall summer is full swing with above normal temperatures expected to continue this forecast period. && .AVIATION...(For the 12Z TAFS through 12Z Friday morning) Issued at 542 AM CDT Thu Jun 27 2019 All sites to start out as VFR but will be looking for organized convection to spread across central-southern MN today from W to E, and potentially continuing through western WI late this afternoon into this evening. IFR conditions, mainly due to visibility, likely with the initial round of convection. Question becomes: will there be a second round this evening? Many convection models agree this to be the case but will need to see how the initial round works the environment. At this point, have used TEMPO for the initial round and PROB30 for the second round as confidence is less. In addition, the initial round may contain much stronger winds than currently advertised so will need to see how this develops and amend as needed. Hail may also occur. KMSP...Will look for convection to move across the field early afternoon with IFR conditions likely. A second round is possible within and towards the end of the evening push but that timing is highly variable at this point. /OUTLOOK FOR KMSP/ Fri...VFR. Winds E 5 kts. Sat...VFR. Winds SE 5-10G15 kts. Sun...VFR. Chc TSRA late. SSW 5-10 kts. && .MPX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. && UPDATE...JPC SHORT TERM...JPC LONG TERM...DWE AVIATION...JPC
Hazardous weather outlook, Jun 27, 3:59 AM CDT, 7 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 359 AM CDT Thu Jun 27 2019 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 280900- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 359 AM CDT Thu Jun 27 2019 This Hazardous Weather Outlook is for portions of central and southern Minnesota...and west central Wisconsin. .DAY ONE...Today and Tonight Thunderstorms are expected to move west to east across much of the area today, mainly this morning through early afternoon. Some storms may be severe with damaging winds and large hail. In addition, some storms may produce heavy rain which could lead to isolated flooding. .DAYS TWO THROUGH SEVEN...Friday through Wednesday The first heat wave of the summer will begin to arrive Friday and peak this weekend. Highs in the 90s and lows in the 70s are likely, especially Saturday and Sunday. Heat indices may exceed 100 this weekend. Those who are active outdoors will be at risk for heat related illness Friday through Sunday. Thunderstorms will again be possible later in the weekend into next week with the higher chances coming Sunday night and Monday. The severe weather risk is low at this time. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will likely be needed today.
In the hours before
Special weather statement, Jun 27, 9:57 AM CDT, 1 hour 52 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
957 AM CDT Thu Jun 27 2019
MNZ043>045-049>053-061-271545-
Anoka-Isanti-Benton-Morrison-Sherburne-Mille
Lacs-Stearns-Kanabec-Chisago-
957 AM CDT Thu Jun 27 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN KANABEC...WESTERN
CHISAGO...SOUTHERN MILLE LACS...NORTHERN ANOKA...ISANTI...BENTON...
SHERBURNE...EAST CENTRAL STEARNS AND SOUTHEASTERN MORRISON
COUNTIES...
At 956 AM CDT, a strong thunderstorm was located over St. Francis, or
10 miles southwest of Cambridge, moving northeast at 55 mph.
Wind gusts up to 50 mph are possible with this storm.
Locations impacted include...
St. Cloud, Cambridge, Andover, Ramsey, Elk River, Forest Lake, Anoka,
Ham Lake, Otsego, Sauk Rapids, East Bethel and Big Lake.
This includes the following highways...
Interstate 35 between mile markers 134 and 163.
Interstate 94 in Minnesota between mile markers 164 and 178.
U.S. Highway 10 in Minnesota between mile markers 167 and 217.
U.S. Highway 169 between mile markers 159 and 205.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4589 9314 4573 9314 4573 9285 4560 9289
4556 9283 4531 9300 4522 9347 4527 9355
4530 9357 4530 9377 4539 9392 4538 9396
4542 9404 4539 9407 4547 9433 4600 9398
TIME...MOT...LOC 1456Z 225DEG 50KT 4542 9338
ETASpecial weather statement, Jun 27, 10:05 AM CDT, 1 hour 44 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
1005 AM CDT Thu Jun 27 2019
MNZ053-063-070-078-WIZ014-023-024-271600-
Washington-Dakota-Goodhue-Chisago-Polk-Pierce-St. Croix-
1005 AM CDT Thu Jun 27 2019
...A STRONG THUNDERSTORM WILL AFFECT EASTERN DAKOTA...CHISAGO...
GOODHUE...WASHINGTON...PIERCE...ST. CROIX AND POLK COUNTIES...
At 1005 AM CDT, a strong thunderstorm was located over White Bear
Lake, or 10 miles northeast of St. Paul, moving northeast at 50 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Red Wing, River Falls, Woodbury, Maplewood, Cottage Grove, Inver
Grove Heights, Oakdale, White Bear Lake, Hastings, Rosemount, South
St. Paul and Forest Lake.
This includes the following highways...
Interstate 35 between mile markers 132 and 151.
Interstate 94 in Wisconsin between mile markers 1 and 31.
U.S. Highway 8 in Minnesota between mile markers 0 and 5, and
between mile markers 7 and 22.
U.S. Highway 61 between mile markers 82 and 165.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4454 9213 4454 9231 4446 9224 4445 9243
4437 9243 4436 9255 4420 9256 4419 9304
4490 9304 4489 9299 4555 9302 4565 9281
4565 9253 4573 9252 4572 9216
TIME...MOT...LOC 1505Z 246DEG 44KT 4508 9301
ETASpecial weather statement, Jun 27, 10:14 AM CDT, 1 hour 35 minutes before
Special Weather Statement National Weather Service Twin Cities/Chanhassen MN 1014 AM CDT Thu Jun 27 2019 MNZ085-271545- Steele- 1014 AM CDT Thu Jun 27 2019 ...A STRONG THUNDERSTORM WILL AFFECT STEELE COUNTY... At 1014 AM CDT, a strong thunderstorm was located over Owatonna, moving east at 35 mph. Winds in excess of 40 mph and nickel size hail are possible with this storm. Locations impacted include... Owatonna, Blooming Prairie, Medford, Ellendale, Lemond, Clinton Falls, Merton, Moland, Hope, Deerfield, Owatonna Airport and Steele Center. This includes the following highways... Interstate 35 between mile markers 26 and 49. U.S. Highway 14 between mile markers 166 and 182. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 4419 9341 4419 9305 4385 9305 4385 9340 TIME...MOT...LOC 1514Z 264DEG 31KT 4411 9317 ETA
Special weather statement, Jun 27, 10:59 AM CDT, 50 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
1059 AM CDT Thu Jun 27 2019
WIZ015-025-271700-
Barron-Dunn-
1059 AM CDT Thu Jun 27 2019
...A STRONG THUNDERSTORM WILL AFFECT DUNN AND BARRON COUNTIES...
At 1059 AM CDT, a strong thunderstorm was located near Elmwood, or 16
miles west of Menomonie, moving east at 30 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Menomonie, Rice Lake, Barron, Chetek, Cumberland, Cameron, Colfax,
Boyceville, Turtle Lake, Elk Mound, Eau Galle and Almena.
This includes the following highways...
Interstate 94 in Wisconsin between mile markers 32 and 56.
U.S. Highway 53 between mile markers 120 and 152.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4521 9154 4521 9167 4469 9165 4469 9213
4564 9216 4564 9155
TIME...MOT...LOC 1559Z 266DEG 25KT 4483 9223
ETASpecial weather statement, Jun 27, 11:26 AM CDT, 23 minutes before
Special Weather Statement National Weather Service Twin Cities/Chanhassen MN 1126 AM CDT Thu Jun 27 2019 MNZ093-271700- Freeborn- 1126 AM CDT Thu Jun 27 2019 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN FREEBORN COUNTY... At 1126 AM CDT, a strong thunderstorm was located near Glenville, or near Northwood, moving east at 45 mph. Winds in excess of 30 mph and dime size hail are possible with this storm. Locations impacted include... Glenville, Emmons, London, Twin Lakes and Myrtle. This includes Interstate 35 between mile markers 1 and 8. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 4360 9350 4364 9305 4350 9305 4350 9350 TIME...MOT...LOC 1626Z 268DEG 38KT 4351 9331 ETA
Special weather statement, Jun 27, 11:49 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
1149 AM CDT Thu Jun 27 2019
WIZ016-025-027-271745-
Chippewa-Dunn-Rusk-
1149 AM CDT Thu Jun 27 2019
...A STRONG THUNDERSTORM WILL AFFECT RUSK...NORTHEASTERN DUNN AND
CHIPPEWA COUNTIES...
At 1149 AM CDT, a strong thunderstorm was located 8 miles southwest
of Weyerhaeuser, or 16 miles southeast of Rice Lake, moving east at
55 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Eau Claire, Ladysmith, Chippewa Falls, Lake Hallie, Stanley, Bloomer,
Lake Wissota, Cornell, Cadott, Colfax, Elk Mound and Bruce.
This includes the following highways...
Interstate 94 in Wisconsin between mile markers 50 and 55.
U.S. Highway 53 between mile markers 93 and 119.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4537 9092 4486 9092 4486 9177 4521 9179
4521 9154 4563 9154 4564 9068 4538 9068
TIME...MOT...LOC 1649Z 261DEG 46KT 4532 9149
ETAThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 6:12 AM CDT | Special Weather Statement | MPX | Lac qui Parle, Yellow Medicine | 48 min |
| Jun 27, 6:22 AM CDT | Severe Thunderstorm Warning | MPX | Lac qui Parle, Yellow Medicine | 38 min |
| Jun 27, 7:13 AM CDT | Special Weather Statement | MPX | Redwood | 47 min |
| Jun 27, 7:49 AM CDT | Severe Thunderstorm Warning | MPX | Blue Earth, Brown, Martin, Redwood, Watonwan | 41 min |
| Jun 27, 7:58 AM CDT | Special Weather Statement | MPX | Renville | 32 min |
| Jun 27, 8:17 AM CDT | Severe Thunderstorm Warning | MPX | Brown, McLeod, Nicollet, Renville, Sibley | 43 min |
| Jun 27, 8:31 AM CDT | Special Weather Statement | MPX | Douglas, Todd | 44 min |
| Jun 27, 8:38 AM CDT | Special Weather Statement | MPX | Blue Earth | 52 min |
| Jun 27, 8:53 AM CDT | Severe Thunderstorm Warning | MPX | Carver, McLeod, Sibley, Wright | 52 min |
| Jun 27, 8:56 AM CDT | Special Weather Statement | MPX | Benton, Morrison, Todd | 64 min |
| Jun 27, 9:11 AM CDT | Severe Thunderstorm Warning | MPX | Blue Earth, Le Sueur, Waseca | 34 min |
| Jun 27, 9:23 AM CDT | Special Weather Statement | MPX | Anoka, Carver, Dakota, Hennepin, Ramsey, Scott | 52 min |
| Jun 27, 9:27 AM CDT | Severe Thunderstorm Warning | MPX | Stearns, Wright | 33 min |
| Jun 27, 9:43 AM CDT | Special Weather Statement | MPX | Rice, Steele | 32 min |
| Jun 27, 9:57 AM CDT | Special Weather Statement | MPX | Anoka, Benton, Chisago, Isanti, Mille Lacs, Sherburne | 48 min |
| Jun 27, 10:05 AM CDT | Special Weather Statement | MPX | Chisago, Goodhue, Washington | 55 min |
| Jun 27, 10:14 AM CDT | Special Weather Statement | MPX | Steele | 31 min |
| Jun 27, 11:26 AM CDT | Special Weather Statement | MPX | Freeborn | 34 min |
| Jun 27, 10:59 AM CDT | Special Weather Statement | MPX | Barron, Dunn | 61 min |
| Jun 27, 12:42 PM CDT | Severe Thunderstorm Warning | MPX | Chippewa | 48 min |
| Jun 27, 12:54 PM CDT | Special Weather Statement | MPX | Eau Claire | 36 min |
| Jun 27, 12:56 PM CDT | Special Weather Statement | MPX | Chippewa | 34 min |
Nearby
Special Weather Statements in Wisconsin, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.